Patient :I am a 32 year old female with a history of mitral valve regurgitation and PVC's. The PVC's sometimes occur in shirt runs that last a few minutes and resolve. Recently I have started to experience PAC's. I have had 4 episodes that are increasing in intensity. The first episode lasted roughly 2 hrs, the 2nd lasted around 4 hours, the third lasted 6 hours and the 4th has been ongoing for the last 14 hours. At some points it feels as though every beat is Abnormal. I can feel a fluttering sensation in my chest. The doctor does not seem to be concerned about then whatsoever. I am worried because they are a new occurrence and are so severe feeling. I want to mention that I had my thyroid tested and it is running in the high 3's and I have had a 10lb weight gain in spite of diet and exercise. I am not overweight but this is a significant weight increase. Should I be worried about the PAC's ? I had a routine cardiac workout about a year ago that was overall normal.
Welcome To Ask the Doctor. I have read your query in detail and I understand your concern.
The most common reason for Palpitations you are feeling is Anxiety. Now you are saying that a year back your cardiac checkup was normal. So I need to know that have your PVC's been documented ever? If yes then we have to find out the cause otherwise, I will attribute it to Anxiety.
Now since you have thyroid issues they are known to cause PVC's and particularly are seen with hyperthyroidism.
So probably your Doctor feels that it's Anxiety related that's why he is not taking it seriously.
I would advice you to get following workup done additionally :
1. Calcium, potassium levels.
2. Electrophysiological studies if ECG shows PVC'S.
3. Appropriate treatment of thyroid issues.
You should avoid taking any drugs. Avoid excess coffee, Alcohol and smoking.
Drugs like Propanolol will help you.
If you have Anxiety anti anxiety drug like Etizolam will help greatly.
This is my best opining for you based on available details. Still if you have any query in your mind you can ask me.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.